Doctors Lounge - Rheumatology AnswersBack to Rheumatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/21/2017.
Forum Name: Rheumatology Topics
Question: Which specialist?
|mstbio - Wed Jul 19, 2006 2:17 pm||
I am a 43 yr. old overweight woman, newly diagnosed with RA and have past history of slight herniation of L5-S1. My hips have been a bit more sore these past few days, but nothing unusual until today. While standing and waiting for service at phone store pain on the outside of both hips increased tremendously, felt nerve related (some tingling in my feet), but with sciatica I am more accustomed to pain down through one side of buttocks and my back itself did not feel so bad. I am not sure whether it is more RA related and I should see Rheumatologist or back related and should see orthopedist who has previously treated me for back problem? I currently take plaquenil, methotrexate and voltaren on a regular basis. Thanks for your time and response.
|Dr. Safaa Mahmoud - Thu Jul 27, 2006 9:25 am||
Sciatica is felt as pain in the lower back or hip that radiates down to the back of one thigh and the leg. Sciatica in some people is felt like leg cramp that can last for long time, it may also result in limb weakness, numbness, or a burning or tingling sensation down the leg.
In RA, morning muscle and joint stiffness are the main symptoms and occur after periods of inactivity. During disease activity, there are other symptoms like fatigue, low grade fever, muscle and joint aches as well as other generalized symptoms .
Since you have new symptoms that occurred while you are in treatment you have to consult your physician and be on follow up with him to see if there is any progress in your medical problem or you need to change the dose or the type of your medications.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.